MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX AR-600,HANDPIECE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. ARTHREX AR-600,HANDPIECE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number ARTHREX AR-600,HANDPIECE
Health Effect - Clinical Code Injury (2348)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a humerus osteosynthesis procedure, when the surgeon was taking off the battery housing, ar-600lbh, off of the handpiece, ar-600, he accidentally activated the handpiece, injuring his thumb.Due to this injury, the surgeon then dropped the handpiece and broke the ar-600lbh.The surgeon was attended to and the case was completed without any adverse effect to the patient, as a new handpiece was used.
 
Additional Manufacturer Narrative
Complaint not confirmed.During device functioning, a known good battery housing, battery and attachment were assembled to the device, since the returned battery housing was returned damaged/broken.When powering on, the device worked as intended with no issues.The locking mechanism for the battery was checked and it was functioning as intended.The most likely cause is stated in the complainant's narrative, that the device was accidentally activated causing the injury.

Brand Name
ARTHREX AR-600,HANDPIECE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10184293
Report Number1220246-2020-01913
Device Sequence Number11445517
Product Code HWE
UDI-Device Identifier00888867110175
UDI-Public00888867110175
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberARTHREX AR-600,HANDPIECE
Device Catalogue NumberAR-600
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/14/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;